Texas, 2015Flash Flooding and Hail in Texas, May 30, 2015
May 30, 2015 · NWS EWX · 15 events in 10 counties and zones
A complex of thunderstorms producing some wind damage, small hail, and eventually flash flooding moved into the western county warning area in the late morning hours. The system intensified and expanded in coverage as it progressed eastward through the afternoon hours resulting in flash flooding for much of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms producing some wind damage, small hail, and eventually flash flooding moved into the western county warning area in the late morning hours. The system intensified and expanded in coverage as it progressed eastward through the afternoon hours resulting in flash flooding for much of the area. The system exited during the late evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 30, 8:34 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, May 30, 8:34 AM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 AM CDT SAT MAY 30 2015
.UPDATE...
CURRENT CONDITIONS ACROSS THE AREA SHOW AN OUTFLOW BOUNDARY FROM
UVALDE TO SAN ANTONIO TO LA GRANGE LEFT OVER FROM THE LINE OF
STORMS THAT PUSHED THROUGH THIS MORNING. BEHIND THIS LINE SKIES
HAVE CLEARED OUR ALLOWING TEMPERATURES TO WARM. ACROSS THE WEST
THE NEXT LINE OF SHOWERS AND THUNDERSTORMS IS PUSHING INTO VAL
VERDE COUNTY.
HAVE ADJUSTED THE POPS/QPF/WEATHER GRIDS TO FOCUS THE HIGHEST
CHANCES OF PRECIPITATION ACROSS THE WEST THIS MORNING WITH THIS
LINE. RECENT RUNS OF THE HRRR TAKE THIS COMPLEX TO THE SOUTHEAST
ALONG THE RIO GRANDE RIVER AND THE RIO GRANDE PLAINS. THE MAIN
THREATS WILL BE BRIEF GUSTY WINDS UP TO 40 MPH AND SOME SMALL
HAIL. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THIS LINE
RACES TO THE SOUTHEAST.
THE HIGH RESOLUTION MODELS THEN DEVELOP MORE SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON ALONG THE LEFT OVER OUTFLOW
BOUNDARIES DUE TO NOT ONLY DAY TIME HEATING BUT ALSO A WEAK
FRONTAL BOUNDARY. LEFT THE FLASH FLOOD WATCH AS IS FOR NOW.
CURRENT THINKING IS THAT MOST AREAS WILL SEE BETWEEN HALF AN INCH
TO AN INCH THROUGH TODAY AND THIS EVENING...WITH ISOLATED TOTALS
UP TO 2 AND 3 INCHES WITH THE SLOWER MOVING OR MORE INTENSE
THUNDERSTORMS.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT SAT MAY 30 2015/
AVIATION...
SHRA/ISOLD TSRA CURRENTLY ALONG A BOUNDARY FROM KDRT TO KERV TO
KBMQ TO KILE WILL SLOWLY WEAKEN AS IT MOVES TO THE SE ACROSS SOUTH
CENTRAL TEXAS THIS MORNING. BOUNDARIES AND A COLD FRONTAL PASSAGE
WILL LEAD TO SHRA/TSRA MIDDAY INTO TONIGHT. HAVE GONE WITH
SHRA/TSRA AT THE TAF SITES FOR 12Z TO 14Z AND TEMPOS FOR TSRA FOR
THIS AFTERNOON INTO EVENING WITH VCSH OTHERWISE. IFR/MVFR CIGS
BECOME VFR WITH THE PASSAGE OF THE BOUNDARY AND WILL GENERALLY
REMAIN VFR FOR THE REST OF TODAY THROUGH SUNDAY MORNING...EXCEPT
FOR MVFR CIGS IN SHRA/TSRA AND POSSIBLY A PERIOD TONIGHT. S TO SE
WINDS 5 TO 10 KTS WILL TURN TO N TO NE WITH THE SURFACE BOUNDARIES
AND FRONTAL PASSAGE. SOME GUSTS TO 50 KTS AND GR ARE POSSIBLE IN
AND NEAR TSRA.
PREV DISCUSSION... /ISSUED 253 AM CDT SAT MAY 30 2015/
SHORT TERM (TODAY THROUGH SUNDAY)...
THE MAIN HIGHLIGHT THIS PERIOD WILL FOCUS ON THE CURRENTLY
ONGOING THUNDERSTORM COMPLEX N/NW OF THE REGION AND ITS EVOLUTION
THROUGH THE DAY TODAY THAT COULD RESULT IN LOCALLY HEAVY RAINFALL
AND FLASH FLOODING. WILL BUMP UP THE TIMING OF THE FLASH FLOOD
WATCH TO START AT 4AM THIS MORNING GIVEN CURRENT TRENDS AND
CONTINUE IT THROUGH 7AM SUNDAY.
CURRENT RADAR IMAGERY ACROSS THE STATE OF TEXAS REVEALS A SOUTHWARD
TRAVELING THUNDERSTORM COMPLEX. RADAR TRENDS INDICATE A GUST
FRONT/OUTFLOW BOUNDARY HAD DEVELOPED OUT WELL AHEAD OF THE COMPLEX
AS IT PUSHES SOUTH AND THIS WILL LIKELY UNDERCUT THE UPDRAFTS AND
KEEP THEM IN A WEAKENED STATE. THE QUESTION BECOMES HOW WILL THIS
OUTFLOW BOUNDARY OR ANOTHER POSSIBLE BOUNDARY FROM THE STORMS
CURRENTLY IN NEW MEXICO AND HOW THEY MAY INTERACT WITH A SEA-BREEZE
WILL SHAPE TODAY'S RAIN AND THUNDERSTORM POTENTIAL. TODAY'S
RESULTANT STORM ACTIVITY WILL BE HIGHLY MESOSCALE DRIVEN WITH SOME
AID ON THE SYNOPTIC SCALE AS A WEAK SHORTWAVE TROUGH WILL BE OVER
THE REGION.
OVERALL, FEEL HRRR/RAP HAVE DECENT HANDLE ON CURRENT SITUATION AND
OVERALL SIGNALS FROM SPC SSEO SUGGEST THAT SOUTHWARD PROGRESSING
BOUNDARY AND WEAKENING STORMS WILL ENTER HILL COUNTRY AROUND 4-5AM.
GENERAL BAND OF LIGHT TO MODERATE RAIN MAY MAKE IT TO THE I-35
CORRIDOR NEAR 8-10AM WITH SOUTHERN AREAS REMAINING DRY THROUGH NOON.
THE QUESTION WILL BE HOW MUCH MOMENTUM WILL THIS BOUNDARY HAVE AND
HOW MUCH CLOUD COVER COULD RESULT. IF MOMENTUM SLOWS AND SETS UP A
CONVERGENCE BOUNDARY WITH THE SEA-BREEZE IN AN UNSTABLE ENVIRONMENT
THEN THE CONDITIONS WILL BE SET FOR LOCALIZED SHOWERS AND STORMS
WITH LOCALIZED HEAVY RAINFALL DURING THE AFTERNOON. A SECOND
SCENARIO IS THAT THE OUTFLOW CONTINUES THROUGH MUCH OF THE REGION
THROUGH LATE MORNING AND A SECOND BOUNDARY (FROM CURRENT NEW MEXICO
STORMS) IN COMBO WITH WEAK FRONT IN ASSOCIATION WITH THE SHORTWAVE
TROUGH AND ALSO ACTS TO HELP TRIGGER LOCALIZED HEAVY SHOWERS AND
STORMS. A THIRD SCENARIO WOULD BE THE FIRST BOUNDARY HANGS UP OVER
THE REGION BUT WITH SLIGHTLY STRONGER CONVECTION INITIALLY THIS
MORNING AND CREATES MORE CLOUD COVER/STRATIFORM RAIN. THIS WOULD
DEPLETE SOME OF THE AVAILABLE BUOYANT ENERGY LATER THIS AFTERNOON BY
KEEPING TEMPS DOWN AND KEEP THE ATMOSPHERE SLIGHTLY MORE STABLE. AT
THIS STAGE...FEEL THE FIRST TWO SCENARIOS ARE MORE LIKELY AND HAVE A
CONCERN FOR LOCALIZED HEAVY RAINFALL OF 1-2 INCHES WITH LOCALIZED 3
INCHES OVER ALREADY SATURATED GROUND. THESE CONDITIONS COULD LEAD TO
RAPID RUN-OFF AND LOCALIZED FLASH FLOODING. WILL MAINTAIN THE FLOOD
WATCH AS IS AREA WISE GIVEN PWATS 1.6" AND THE NUMEROUS TRIGGERS
POSSIBLE. OVERALL HEAVY RAIN THREAT WILL DIMINISH THROUGH SUNDAY
MORNING.
FOR SUNDAY...LINGERING SHOWERS AND SOME ISOLATED THUNDERSTORMS WILL
REMAIN POSSIBLE AS THE BASE OF THE TROUGH PIVOTS ACROSS THE REGION.
WHILE RAIN WILL BE POSSIBLE...HEAVY RAIN DOES NOT APPEAR LIKELY AT
THIS POINT.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
A MUCH NEEDED BREAK FROM THE ACTIVE WET PATTERN FINALLY LOOKS TO
DEVELOP IN THE LONG TERM PERIOD WITH NO MAJOR IMPACT WEATHER
HIGHLIGHTS.
BY MONDAY...GLOBAL MODELS ARE IN AGREEMENT THAT THE TROUGH FROM
SUNDAY WILL LINGER AND POSSIBLY CLOSE OFF IN THE NORTHERN GULF OR
LOWER MISSISSIPPI RIVER VALLEY. SHORTWAVE RIDGING AND DEEPER MID TO
UPPER LEVEL NORTHERLY FLOW MONDAY THROUGH WEDNESDAY SHOULD KEEP MOST
OF THE AREA DRY. THE ONLY SMALL CAVEAT WOULD BE LIMITED MOISTURE
RETURN IN THE LOW-LVLS FROM SE SURFACE WINDS. THERE MAY BE SOME SEA-
BREEZE ACTIVITY THAT COULD MAKE INTO FAR SE COASTAL PRAIRIE ZONES BUT
COVERAGE IS NOT EXPECTED TO BE HIGH. GLOBAL MODELS DIVERGE MID-WEEK
ON STRENGTH OF THE RIDGE OVER TEXAS WITH GFS BEING WEAKER WITH
IMPULSES RIDING THE NORTH EDGE ACROSS THE PANHANDLE WHILE ECMWF IS
MUCH STRONGER WITH LITTLE EVIDENCE OF DISTURBANCES. WILL HAVE TO
MONITOR HOW THIS EVOLVES AND WATCH FOR ANY NW FLOW TSTORM COMPLEX
DEVELOPING ON THE DRYLINE IN FAR W/NW TEXAS AND POSSIBLY SHIFTING
THIS DIRECTION. CONFIDENCE IN THIS POSSIBILITY IS NOT HIGH AT THIS
POINT HOWEVER. GFS ENSEMBLES SUPPORT THE ECMWF AND IT APPEARS A WEAK
TO MODERATE OMEGA BLOCK COULD TAKE FORM MID TO LATE WEEK WITH TEXAS
UNDER THE DRIER RIDGE. THIS WILL ALLOW FOR SWOLLEN AND ELEVATED
RIVER LEVELS TO RECEDE. TEMPERATURES SHOULD BE NEAR NORMAL WITH
READINGS IN THE UPPER 80S/LOW 90S AND LOWS IN THE UPPER 60S/NEAR 70.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 83 67 81 65 85 / 70 50 30 10 10
AUSTIN BERGSTROM INTL AIRPORT 82 66 81 62 85 / 70 60 30 10 10
NEW BRAUNFELS MUNI AIRPORT 84 67 82 65 86 / 70 60 30 10 10
BURNET MUNI AIRPORT 80 65 79 63 84 / 70 50 20 10 10
DEL RIO INTL AIRPORT 86 67 85 68 89 / 70 40 30 10 10
GEORGETOWN MUNI AIRPORT 81 65 80 62 84 / 70 50 20 10 10
HONDO MUNI AIRPORT 86 67 83 66 86 / 70 50 30 10 10
SAN MARCOS MUNI AIRPORT 83 66 81 64 84 / 70 60 30 10 10
LA GRANGE - FAYETTE REGIONAL 83 68 81 65 85 / 70 60 30 10 20
SAN ANTONIO INTL AIRPORT 85 68 83 67 86 / 70 50 30 10 10
STINSON MUNI AIRPORT 86 69 83 67 86 / 70 50 30 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 30, 2:43 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 AM CDT SAT MAY 30 2015
TXZ171>173-183>194-202>209-217>225-228-311000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
343 AM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
INTO TONIGHT. SOME STORMS COULD BE SLOW MOVING AND CONTAIN LOCALLY
HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
WITH TOTALS OF NEAR 3 INCHES POSSIBLE. EVEN THESE LOWER AMOUNTS
IN A QUICK TIME FRAME COULD CAUSE FLASH FLOODING IN MANY AREAS
GIVEN THE SATURATED CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT
FOR ALL OF SOUTH CENTRAL TEXAS FOR TODAY AND TONIGHT. ALSO...A FEW
STRONG STORMS WITH GUSTY WINDS AND HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. HEAVY
RAINS ARE APPEARING LESS LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 30, 8:11 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT SAT MAY 30 2015
TXZ183-301500-
VAL VERDE TX-
911 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1000 AM
CDT...
AT 911 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF OZONA
TO NEAR DRYDEN...AND MOVING SOUTHEAST AT 50 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LANGTRY...JUNO...LOMA ALTA...COMSTOCK...OSMAN...PANDALE...SHUMLA...
PUMPVILLE...SEMINOLE CANYON STATE PARK...BOX CANYON-AMISTAD...PAFFORD
CROSSING...BAKERS CROSSING...VINEGARONE...HACKBERRY CROSSING AND
DEVILS RIVER STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3023 10176 3028 10170 3029 10070 2993 10072
2951 10117 2953 10126 2963 10126 2958 10131
2965 10130 2965 10136 2975 10142 2977 10140
2975 10144 2979 10147 2976 10154 2981 10154
2977 10158 2978 10176
TIME...MOT...LOC 1411Z 333DEG 41KT 3049 10131 2998 10206
AATSpecial weather statement, May 30, 10:26 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT SAT MAY 30 2015
TXZ183-184-202-301730-
EDWARDS TX-VAL VERDE TX-KINNEY TX-
1126 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 1230 PM CDT...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FLOUR
MILLS TO 29 MILES SOUTHWEST OF CIENEGAS TERRACE...AND MOVING EAST AT
30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...ROCKSPRINGS...LOMA ALTA...CARTA VALLEY...
FLOUR MILLS...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...VAL
VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE...
PAFFORD CROSSING...ROUGH CANYON REC AREA...DEVILS SHORES...
VINEGARONE...DEVILS SINKHOLE STATE NATURAL AREA AND KICKAPOO CAVERN
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2948 10114 3028 10069 3016 9996 2941 10029
2916 10045 2909 10067 2917 10078 2920 10077
2926 10081 2928 10087 2931 10089 2935 10095
2936 10100 2946 10106
TIME...MOT...LOC 1626Z 289DEG 25KT 3012 10069 2907 10130
AATEvent by event
9 flash flood, 3 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Val Verde
- When
- May 30, 11:15 AM CST
- Where
- Val Verde County, 1.25 mi ESE of Del Rio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.361, -100.882
Trees were reportedly blown down on Plaza Ave in the city of Del Rio.
Thunderstorm Wind, Val Verde
- When
- May 30, 12:15 PM CST
- Where
- Val Verde County, 0.48 mi NNE of Del Rio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 29.377, -100.897
A large tree was blown down onto East 10th Street in the city of Del Rio.
Hail, Comal
- When
- May 30, 2:10 PM CST
- Where
- Comal County, 2.16 mi SSW of Canyon Res
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.870, -98.260
Penny sized hail reported about 2 miles north-northeast of Startzville.
Flash Flood, Bexar
- When
- May 30, 2:17 PM CST to 6:00 PM CST
- Where
- Bexar County, 9.3 mi NNW of Luxello to 9.56 mi NNW of Luxello
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.730, -98.360
Farm to market road 1863 was closed in both directions due to water over the roadway. Information provided by www.drivetexas.org.
Hail, Kendall
- When
- May 30, 2:21 PM CST
- Where
- Kendall County, 1.51 mi NNW of Boerne
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.800, -98.740
Dime to penny sized hail was reported in the Fair Oaks Ranch area.
Flash Flood, Comal
- When
- May 30, 2:30 PM CST to 6:00 PM CST
- Where
- Comal County, 1.3 mi SSW of Spring Branch to 1.37 mi SW of Spring Branch
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.852, -98.408
Highway 281 was closed at the River Crossing Boulevard intersection due to several inches of water reportedly over the roadway. Also, flooding of a low water crossing on Rolling Creek Road was closed due to high water on the opposite side of the highway.
Lightning, Guadalupe
- When
- May 30, 2:45 PM CST
- Where
- Guadalupe County, 3 mi E of Redwood
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 29.820, -97.870
A lightning strike resulted in a power outage affecting several hundred residents in the area.
Flash Flood, Hays
- When
- May 30, 3:16 PM CST to 6:00 PM CST
- Where
- Hays County, 9.61 mi NNE of Henly to 0.38 mi SSW of Henly
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.330, -98.163
Multiple roads closed across Hays County. Hugo Road was reportedly closed due to flowing water over the roadway.
Hail, Caldwell
- When
- May 30, 3:20 PM CST
- Where
- Caldwell County, 2.27 mi SW of Luling Meml Arpt
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.710, -97.680
Penny to nickel sized hail was reported outside of the city of Luling.
Flash Flood, Caldwell
- When
- May 30, 3:30 PM CST to 6:00 PM CST
- Where
- Caldwell County, Fentress to 2.09 mi ESE of Luling
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.750, -97.770
Numerous road closures were reported across the county by the Sheriff's Office including State Park Road near Fentress, Acorn Road, and Bugtussle Lane near the town of Joliet.
Flash Flood, Bexar
- When
- May 30, 3:59 PM CST to 6:00 PM CST
- Where
- Bexar County, 3.06 mi SSW of Grey Forest to 3.12 mi SSW of Grey Forest
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.537, -98.684
The intersection of Leslie Road and Braun Road was closed due to water over the roadway.
Flash Flood, Hays
- When
- May 30, 4:15 PM CST to 6:00 PM CST
- Where
- Hays County, 3.61 mi SE of San Marcos Lowman Ar to 3.18 mi SE of San Marcos Lowman Ar
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 29.810, -97.911
Multiple roadways in the community of Redwood were impacted by high water including the intersection of FM 1979 and CR 621. A water rescue was performed just north of Redwood Road on FM 1978.
Flash Flood, Kinney
- When
- May 30, 4:17 PM CST to 6:00 PM CST
- Where
- Kinney County, 7.26 mi NE of Brackettville to 2.72 mi ENE of Brackettville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.390, -100.330
Several low water crossings closed along FM 334 due to high water.
Flash Flood, Travis
- When
- May 30, 4:45 PM CST to 6:00 PM CST
- Where
- Travis County, 1.28 mi WNW of West Lake Hills to 1.14 mi WNW of West Lake Hills
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.290, -97.818
A low water crossing on Old Bee Cave Road near Williamson Creek was closed.
Flash Flood, De Witt
- When
- May 30, 5:15 PM CST to 6:00 PM CST
- Where
- De Witt County, 1.38 mi N of Cuero to 2.09 mi N of Cuero
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.120, -97.280
Sections of highway 183 south of the highway 77 and 183 split reportedly had water over the roadway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578341, 578342, 578330, 578267, 578333, 578268, 578337, 578301, 578334, 578306, 578310, 578318, 578321, 578325, 578329.